MAUDE Adverse Event Report: SYNTHES SALZBURG REDUCTION FORCEPS W/SERRATED JAW-LARGE HANDLE-SOFT RATCHET

SYNTHES SALZBURG REDUCTION FORCEPS W/SERRATED JAW-LARGE HANDLE-SOFT RATCHET
Catalog Number 399.124
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Additional narrative: there was no reported patient involvement associated with the complained event.Event date: unknown.Device is an instrument and is not implanted/explanted.The subject device has been received and is currently undergoing investigation.A device history record review was performed for the subject device lot.Manufacturer: synthes (b)(4).Date of manufacture: april 19, 2012.The review showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No non-conformances were generated during the production of the subject device.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the last portion of a reduction forceps with serrated jaw-large handle soft ratchet is not catching properly.There was no procedural or patient involvement.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A product development investigation was performed.The 399.124 lot number 5916017 reduction forceps were returned and reported to not be locking properly.This complaint condition was likely caused by over four years of consistent use and possible rough handling during surgery or sterile processing; however, this complaint is not likely a result of any design or manufacturing related deficiency.A visual inspection, device history record (dhr) review, and drawing review were performed as part of this investigation.This complaint is confirmed.As per technique guide, the 399.124 reduction forceps are an instrument routinely used in the pediatric lcp plate system.The 399.124 forceps were returned and reported to not be locking properly.This condition is confirmed; the locking mechanism will not catch on the last few teeth of the most closed position.It is likely that over four years of consistent use and possible rough handling during surgery or sterile processing has led to this complaint condition.The device was manufactured in 4/2012 and is over four years old.The balance of the returned device is in fairly worn condition with some markings and signs of wear along its length.Relevant drawing was reviewed and determined to be suitable for the intended design, application and dimensional conformity when used as recommended.The condition of the returned devices does agree with the complaint description.The condition can be replicated for the 399.124 forceps.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REDUCTION FORCEPS W/SERRATED JAW-LARGE HANDLE-SOFT RATCHET
Common Device Name
FORCEPS
Manufacturer (Section D)
SYNTHES SALZBURG
karolingerstrasse
salzburg 5020
AU  5020
MDR Report Key6255243
Report Number3009417901-2017-10000
Device Sequence Number359185
Product Code HTD
UDI-Device Identifier10886982202390
UDI-Public(01)10886982202390(10)5916017
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number399.124
Device Lot Number5916017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/16/2017
Supplement Report FDA Received Date02/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1